MAUDE Adverse Event Report: DEPUY MITEK LLC US PENETRATING GRASPER 35° UP; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US PENETRATING GRASPER 35° UP; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 214601
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer in australia that during a remplissage procedure on an unknown date, it was observed that the handle on the penetrating grasper 35° up device broke.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, it appeared that the inner came off the shaft, the photo do not provide enough evidence to confirm the issue reported.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.Without a physical evaluation of the device, we cannot determine the root cause.The possible root cause of the condition of the device could be related to heavily use; moreover, drop of the unit, mishandling or procedural variables that may cause damage to the device.Since this is a reusable device, this condition has possibly occurred after using it for many procedures.However, it cannot be conclusively affirmed.As per ifu, end of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.Visually inspect the instrument and check for damage and wear, cutting edges should be free of nicks and have a continuous edge, jaws and teeth should align properly, moveable parts should have smooth movement without excessive play, locking mechanisms should fasten securely and close easily, long, thin instruments should be free of bending and distortion in accordance with the manufacturer¿s instructions.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
PENETRATING GRASPER 35° UP
Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14978548
Report Number1221934-2022-02060
Device Sequence Number20241872
Product Code NBH
UDI-Device Identifier10886705003846
UDI-Public10886705003846
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214601
Device Catalogue Number214601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Initial Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown